MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® IMPLANT 3.75 X 10MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® IMPLANT 3.75 X 10MM; DENTAL IMPLANT
Model Number FOS310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that implant fractured one year after loading.Implant was removed.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).One full osseotite® implant 3.75 x 10mm (fos310) was returned for investigation.Visual inspection of the as returned product identified a complete fracture on the threads of the implant as well as dried blood and bone around the device.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.Pre-existing conditions noted on the product experience report (per) were smoker and moderate ¿ low bone density (type ii-iii).The reported device was located on tooth # 36 (fdi) and was used for 1 year 9 months.The customer provided x-rays (attached) which also show the fracture in the last x-ray.A device history review was performed and no related nonconformances were noted.Also, a complaint history search was performed using our complaint handling system and there were no additional related complaints for this product lot.Complainant reported implant fractured.The product was returned.The reported fracture was confirmed via visual inspection.A definitive root cause for this complaint could not be determined.The following sections have been updated: b4: date of this report.G7: type of report, follow-up number.H2: follow up type.H6: evaluation codes.H10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE® IMPLANT 3.75 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9443172
Report Number0001038806-2019-01555
Device Sequence Number16650654
Product Code DZE
UDI-Device Identifier00844868003489
UDI-Public(01)00844868003489(17)211107(10)2016101961(241)FOS310
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/07/2021
Device Model NumberFOS310
Device Catalogue NumberFOS310
Device Lot Number2016101961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR